Alert archive / Nevada / Flash Flood Warnings in 1997
Flash Flood Warning 74, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 7, 1997, 1:09 PM PDT for Lincoln County, Nevada. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 7, 1997, 1:09 PM PDT (20:09 UTC)
- Expired
- Sep 7, 1997, 3:15 PM PDT
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Lincoln County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 8.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 2556 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 072010 RRA FFWLAS NVC017-072215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 109 PM PDT SUN SEP 7 1997 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 315 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN SOUTH CENTRAL NEVADA ...EASTERN LINCOLN COUNTY AT 105 PM...THE LINCOLN COUNTY SHERIFFS OFFICE REPORTED THAT HIGHWAY 317 SOUTH OF CALIENTE WILL BE CLOSED TO DUE POTENTIAL FLOOD WATERS MOVING DOWN FROM THE NORTH. EARLIER A PORTION OF HIGHWAY 93 WAS WASHED OUT AT MILE MARKER 88. RESIDENTS AND TRAVELLERS NEAR AND SOUTH OF CALIENTE SHOULD BE ALERT FOR POTENTIAL FLASH FLOODING EVEN THOUGH THE RAIN HAS STOPPED. FLASH FLOODING OF AREA WASHES IS POSSIBLE FOR THE NEXT COUPLE HOURS EVEN WITHOUT ADDITIONAL RAINFALL. REMEMBER...FLASH FLOODS ARE PROVEN KILLERS. DO NOT CROSS FLOODED ROADWAYS AND AVOID CAMPING NEAR WASHES AND LOW LYING AREAS. SKRBAC A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 8:46 AM PDT, 4 hours 23 minutes earlier.
Area forecast discussion, Sep 7, 8:46 AM PDT, 4 hours 23 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 846 AM PDT SUN SEP 7 1997 MAIN SFC MSTR AXIS HAS SHIFTED SLGTLY FROM W TO E FROM 24 HRS AGO. SWLY FLOW REGIME OVR NWRN PRTNS OF FA SUCH THE INYO CO...WRN NYE AND ESMERALDA CO HAVE DRIED OUT CONSIDERABLY. ACRS THE EASTERN TWO THIRDS OF FA SOME INCREASE OR NO CHANGE IN SFC-H7 MSTR HAS OCCURRED. BEST MSTR REMAINS EAST OF LINE FROM P38-DRA-NXP. HOWEVER...A LITTLE STRONGER 650 MB CAP INDICATED THAN YSTDYS 12Z DRA SOUNDING. NUETRAL OR WK WAA PROGGD AT HIR LVLS TDY SO CAPS SHOULD KEEP CONVECTIVE ACTIVITY SUPPRESSED TDY OVR MUCH OF THE FA UNTIL 00Z. MOST CONVECTION ACTIVITY TDY WL BE TERRAIN INDUCED AND CURRENT FCST COVERS THIS WELL. FOR MON...NEW 12Z ETA NOT AS BULLISH AS PREVIOUS 00Z IN BRINGING IN LOW LVL MSTR UP FROM THE S AS SWLY WNDS BACK S OVRNGT INTO TMW MRNG. ANOTHER MATTER TO LUK AT FOR TMW IS THAT S/W NR 130W/30N AHEAD OF THE REMANTS OF T.S. KEVIN TO TRANSLATE NWRD UP ALG THE CA CST. BELIEVE MSTR OF T.S. KEVIN WL PRETTY MUCH TAKE THE SAME TREK AS PREVIOUS MID SUMMER REMANTS OF T.S. IGNACIO AND REMAIN PRETTY MUCH WELL WWRD OF THE WINDWARD SIDE OF THE SIERRA AND REMAIN ALG THE W CST AND NOT BRING MUCH AFFECT TO THE WRN PRTNS OF FA. THESE MATTERS WILL BE LUKED AT AS DAY PROGRESSES TWRDS THE AFTN FCST PACKAGE. LAS012. CORDERO SRN NV...NONE ERN CA...NONE NW AZ ...NONE
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 12:11 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 64 min |
Nearby
Flash Flood Warnings in Nevada, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.